MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION C-FLEX POLAR HEAD POSITIONER; C-FLEX HEAD POSITIONING SYSTEM

BAXTER HEALTHCARE CORPORATION C-FLEX POLAR HEAD POSITIONER; C-FLEX HEAD POSITIONING SYSTEM
Model Number A-70701
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Baxter received a report stating that cflex polar head positioner device was not holding its position.The bed was located at the account and occurred before use.There was no patient/user injury, medical intervention, symptom, or adverse event reported.
 
Additional Manufacturer Narrative
Baxter is in the process of inspecting the c-flex head positioner.There was no allegation of patient or caregiver injury or death reported from this alleged incident.No further information is available on the repair of the bed at this time.The investigation is ongoing.All additional and relevant information that is identified following completion of the investigation will be submitted in a final report.
 
Additional Manufacturer Narrative
The head positioner is designed to position and support the patient¿s head in a variety of surgical procedures including, but not limited to spine surgery.These devices are intended to be used by healthcare professionals within the operating room setting.Upon inspection, baxter technician found excessive rust in each of the three main joints and determined to replace most of the internal parts.After replacing all of the bearing assemblies, one of the knob assemblies, ball halves, woodruff keys, center shaft, and belleville components, c-flex head positioner was working as designed.Based on this information, no further actions are required at this time.Although there was no reported injury with this event, if the report of c-flex head positioner not holding were to recur, it could potentially cause serious injury or death.Therefore, baxter is reporting this event.
 
Event or Problem Description

Brand Name
C-FLEX POLAR HEAD POSITIONER
Common Device Name
C-FLEX HEAD POSITIONING SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
ALLEN MEDICAL SYSTEMS, INC.
100 discovery way
acton MA 01720
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22300869
Report Number3010216206-2025-00013
Device Sequence Number9227538
Product Code CCX
UDI-Device Identifier00615521002701
UDI-Public(01)00615521002701
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberA-70701
Device Catalogue NumberA-70701
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown